Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping Combivir?
May 7, 2006

Hi, I've been taking Combivir and Stocrin since January 2002(caught in the process of seroconversion) and since then, CD4s around 700 and undetectable viral load. I am aware of the zivodine component of Combivir being related with fat changes. Could I change it to another one without risking my good condition? If so, whic one would you recomend? Thank you for you answer.

Response from Dr. Conway

With an undetectable viral load, you can easily change a single drug in the regimen without compromising the efficacy of the treatment. This is especially true in your case, where you have only ever been on one regimen and it has always worked.

If you change the Combivir to one of the other combination pills of abacavir/lamivudine (Kivexa in Canada, Epzicom elsewhere) or tenofovir/emtricitabine (Truvada), you will remain on an effective regimen while going off the zidovudine. You will also be able to take all of your pills once a day.

Congratulations on your response to therapy and good luck going forward.



Previous
long term effect of HIV meds
Next
can u get hiv meds in supporitory form

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement